Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 25, 2011, 4:43 PM CDT for 4 counties in Texas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2011, 4:43 PM CDT (21:43 UTC)
- Expired
- Apr 25, 2011, 5:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Gray County, TX, Hemphill County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 109 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 4:45 PM CDT | HAIL 1.25 | 12 Wnw Miami, TX | |
| Apr 25, 5:26 PM CDT | HAIL 1.25 | New Mobeetie, TX | QUARTER TO HALF DOLLAR SIZE HAIL FALLING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -394 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
475 WUUS54 KAMA 252143 SVRAMA TXC179-211-393-483-252230- /O.NEW.KAMA.SV.W.0004.110425T2143Z-110425T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 443 PM CDT MON APR 25 2011 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS SOUTHWESTERN HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS SOUTHERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS NORTHWESTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 530 PM CDT * AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF CODMAN...OR ABOUT 13 MILES NORTH OF PAMPA...MOVING SOUTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... CODMAN... NEW MOBEETIE... MIAMI... KELLERVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3560 10030 3530 10044 3565 10102 3588 10091 TIME...MOT...LOC 2144Z 306DEG 37KT 3570 10084 $$ JACKSON
2 follow-up statements
439 WWUS54 KAMA 252159 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 459 PM CDT MON APR 25 2011 TXC179-211-393-483-252230- /O.CON.KAMA.SV.W.0004.000000T0000Z-110425T2230Z/ ROBERTS TX-HEMPHILL TX-GRAY TX-WHEELER TX- 459 PM CDT MON APR 25 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTHWESTERN WHEELER...NORTHEASTERN GRAY...SOUTHWESTERN HEMPHILL AND SOUTHEASTERN ROBERTS COUNTIES... AT 445 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL 12 MILES WEST NORTHWEST OF MIAMI. THIS STORM WAS LOCATED NEAR CODMAN...OR ABOUT 7 MILES SOUTHWEST OF MIAMI...MOVING SOUTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. LARGE HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS. LAT...LON 3563 10088 3584 10083 3560 10030 3530 10044 TIME...MOT...LOC 2157Z 306DEG 37KT 3563 10071 $$ JACKSON
289 WWUS54 KAMA 252228 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 528 PM CDT MON APR 25 2011 TXC179-211-393-483-252238- /O.EXP.KAMA.SV.W.0004.000000T0000Z-110425T2230Z/ ROBERTS TX-HEMPHILL TX-GRAY TX-WHEELER TX- 528 PM CDT MON APR 25 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WHEELER... NORTHEASTERN GRAY...SOUTHWESTERN HEMPHILL AND SOUTHEASTERN ROBERTS COUNTIES WILL EXPIRE AT 530 PM CDT... AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD EXITED THE WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3563 10088 3584 10083 3560 10030 3530 10044 TIME...MOT...LOC 2228Z 306DEG 37KT 3544 10039 $$ BEAL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:30 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 25, 3:30 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CDT MON APR 25 2011 .DISCUSSION... ISOLATED TSTMS OCCURRING ACROSS SWRN HALF OF FCST AREA IN AREA OF DEEP MSTR FLUX CONVERGENCE. WILL CONTINUE MENTION OF SAME THRU MIDNIGHT. ON TUE...HAVE INCREASED WINDS...WITH WIND ADZY POSSIBLY BEING NEEDED ACROSS WRN TX PNHDL. HAVE ALSO INCREASED TUE AFTN POPS ACROSS ERN AND NERN ZONES...WHERE INSTBY AND LOW-LEVEL CONVERGENCE EXPECTED TO BE HIGHER. FOR TUE EVE...HAVE INCREASED TSTM POPS ACROSS THE NERN 3/4 OF FCST AREA...WHERE DEEP MSTR EXPECTED TO BE ENCOUNTERED BY H7 CLOSED LOW. POPS KEPT FOR TUE LATE NGT...AS LINGERING SHOWERS MAY OCCUR. NO POPS THEREAFTER. ON WED...DRY CONFLUENT NW H5 FLOW COMMENCES. FROPA ON FRI NGT NOT EXPECTED TO HAVE SUFFICIENT MSTR TO WORK WITH. FRI EXPECTED TO BE WARM...WITH MAXIMA AROUND 90 DEG F POSSIBLE DUE TO INCREASING WLY WINDS. 03 COCKRELL && .FIRE WEATHER... ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ON TUESDAY ACROSS THE SOUTHWEST HALF OF THE FORECAST AREA. NORTH AND NORTHWEST WINDS COMMENCE TUESDAY EVENING...AND CONTINUE THROUGH WEDNESDAY...BUT SHOULD DIMINISH BEFORE RELATIVE HUMIDITIES FALL. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ON FRIDAY ACROSS ALL OF THE FORECAST AREA. 03 && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 40 75 39 68 38 / 10 20 20 0 0 BEAVER OK 38 66 40 67 37 / 10 60 40 5 0 BOISE CITY OK 38 66 37 63 34 / 10 20 40 5 0 BORGER TX 45 69 45 70 44 / 10 20 30 0 0 BOYS RANCH TX 40 75 37 70 38 / 10 10 20 0 0 CANYON TX 39 76 38 69 36 / 10 10 10 0 0 CLARENDON TX 44 78 45 69 42 / 10 20 20 0 0 DALHART TX 37 69 34 65 33 / 10 20 20 0 0 GUYMON OK 39 68 41 68 35 / 10 40 40 5 0 HEREFORD TX 39 77 38 68 38 / 10 10 10 0 0 LIPSCOMB TX 38 69 47 67 38 / 10 50 40 5 0 PAMPA TX 42 71 41 65 41 / 10 20 30 0 0 SHAMROCK TX 43 72 47 69 41 / 10 30 30 5 0 WELLINGTON TX 44 79 47 71 43 / 10 20 20 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/03
Hazardous weather outlook, Apr 25, 3:55 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 355 PM CDT MON APR 25 2011 OKZ001>003-TXZ001>020-261100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 355 PM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THIS EVENING. A COUPLE OF STRONG STORMS CAPABLE OF PRODUCING HAIL AND GUSTY WINDS WILL BE POSSIBLE. CAUTION IS ADVISED ON AREA LAKES THROUGH EARLY THIS EVENING DUE TO BREEZY NORTH WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES RETURN TO THE OKLAHOMA PANHANDLE AND ALL BUT THE FAR SOUTHWEST TEXAS PANHANDLE TUESDAY AND TUESDAY NIGHT. ONCE AGAIN...A FEW STRONG STORMS CAPABLE OF PRODUCING HAIL AND GUSTY WINDS WILL BE POSSIBLE. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE SOUTHWEST TEXAS PANHANDLE ON TUESDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. STRONG WESTERLY WINDS AROUND 25 TO 35 MPH WITH HIGHER GUSTS MAY REQUIRE THE ISSUANCE OF A WIND ADVISORY FOR THE WESTERN TEXAS PANHANDLE ON TUESDAY. TEMPERATURES MAY DIP TO NEAR OR JUST BELOW FREEZING THURSDAY MORNING ACROSS THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON FRIDAY ACROSS ALL BUT THE FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES DUE TO BREEZY WINDS AND LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TUESDAY AND FRIDAY. SCHNEIDER
In the hours before
Special weather statement, Apr 25, 2:24 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 224 PM CDT MON APR 25 2011 TXZ020-252015- COLLINGSWORTH TX- 224 PM CDT MON APR 25 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT FOR COLLINGSWORTH COUNTY. AT 219 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DOZIER...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. JACKSON
Special weather statement, Apr 25, 3:14 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 314 PM CDT MON APR 25 2011 TXZ020-252045- COLLINGSWORTH TX- 314 PM CDT MON APR 25 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT FOR COLLINGSWORTH COUNTY. AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF SAMNORWOOD... MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. JACKSON
Special weather statement, Apr 25, 3:24 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 324 PM CDT MON APR 25 2011 TXZ013-014-019-252115- CARSON TX-GRAY TX-DONLEY TX- 324 PM CDT MON APR 25 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR DONLEY...GRAY AND CARSON COUNTIES. AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF GROOM...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JACKSON
Special weather statement, Apr 25, 4:10 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 410 PM CDT MON APR 25 2011 TXZ008-009-252200- ROBERTS TX-HUTCHINSON TX- 410 PM CDT MON APR 25 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR HUTCHINSON AND ROBERTS COUNTIES. AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JACKSON
Special weather statement, Apr 25, 4:13 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 413 PM CDT MON APR 25 2011 TXZ014-019-020-252200- GRAY TX-COLLINGSWORTH TX-DONLEY TX- 413 PM CDT MON APR 25 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR DONLEY... COLLINGSWORTH AND GRAY COUNTIES. AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER ALANREED...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. JACKSON
Special weather statement, Apr 25, 4:21 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 421 PM CDT MON APR 25 2011 TXZ012-017-018-252200- POTTER TX-RANDALL TX-ARMSTRONG TX- 421 PM CDT MON APR 25 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR ARMSTRONG...RANDALL AND POTTER COUNTIES. AT 417 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF TIMBERCREEK CANYON...MOVING SOUTHEAST AT 35 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. JACKSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:18 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 42 min |
| Apr 25, 5:21 PM CDT | Severe Thunderstorm Warning | AMA | Roberts, Wheeler | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.